We might be looking at different sources re: the pathways for hormones.
I have no medical or scientific background, (so definitely can't say this is necessarily correct) but one diagram I use as a reference does indeed indicate (quite consistent with what I've read), that DHEA is a precursor to estriol in one pathway and to testosterone and then estradiol in another, but is not
a precursor to progesterone.
One pathway is cholesterol, pregnenolone and then progesterone.
Another pathway is cholesterol, pregnenolone and then DHEA. The DHEA converts into estriol and testosterone (initially via two different pathways) and the testosterone converts into estradiol. (Taking some short cuts here).
So, you're right, it seems that if one's DHEA levels are low (and that's pretty consistent in people with MS in the few studies that reported it), taking DHEA is one way to potentially increase and "balance" estriol, estradiol and testosterone--but not necessarily progesterone ??
My DHEA was actually low, but the physician recommended progesterone as the "balancer" and to increase my DHEA level and if that didn't work, we'd add DHEA.
A little OT, but in the study that found disability levels in men associated with low levels of estradiol, one idea of the researchers was that perhaps men with MS have a problem converting testosterone to estradiol.
I think what we're talking about is how hormones are converted and/or transformed into one another and which ones come first before being converted to something else. Amazingly, they all start with cholesterol.
I don't think I'd necessarily start with DHEA though in your situation until you find out if your level is low. Per this abstract
Assessment of androgens in women with adult-onset acne
CONCLUSION: DHEA-S plays a key role in the pathogenesis of adult-onset acne. Measurement of circulating androgens, including DHEA-S, especially in patients presenting with adult-onset acne and hirsutism, is helpful, and patients with elevated levels can benefit from hormonal therapy.
I'm surprised your dermatologist didn't seem to indicate what the "cause" of your acne might be. It's interesting about the mino. I think they originally identified mino as a possible MS treatment from observing that people who were taking mino for acne were doing quite well re: their MS. Personally I think mino has great possibilities as a neuroprotective agent and in the management of MS. Sorry you've had muscle pain with it. It is in clinical trials for MS too--just in case you didn't know.
Best of luck in resolving everything and welcome to the site.